In-vitro Tests Suitability in Severe Systemic Reaction due to Several Drugs
Dario Antolin-Amerigo1*, Maria Luisa Sanz2, Lucienne Costa-Frossard França3, Teresa Caballero Molina4, Pernila Tirado Zambrano5, Rosario Carrillo Gijón6, Ingrid Rocío Aguayo Leiva7 and Belen de La Hoz Caballer8
- *Corresponding Author:
- Dario Antolin-Amerigo
Allergy Division, Hospital Universitario Ramon y Cajal, Madrid, Spain
E-mail: [email protected]
Received date: October 27, 2011; Accepted date: March 21, 2012; Published date: March 26, 2012
Citation: Antolin-Amerigo D, Sanz ML, Costa-Frossard França L, Molina TC, Zambrano PT, et al. (2012) in-vitro Tests Suitability in Severe Systemic Reaction due to Several Drugs. J Clin Exp Dermatol Res S2:005. doi: 10.4172/2155-9554.S2-005
Copyright: © 2012 Antolin-Amerigo D, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Background: Toxic-Epidermal-Necrolysis might be a severe delayed reaction to drugs, so in-vitro assessment could be suitable. To date there are not validated diagnostic procedures for such cases.
Methods: A 33 year-old female suffering from Multiple-Sclerosis (MS) was receiving Beta1a-Interferon from the last 2.5 months, Deflazacort 1 month and Ibuprofen occasionally. She consulted the emergency department due to confluent dianiform maculae, denudating blisters and subsequent systemic symptoms which led to toxic epidermal necrolysis after skin biopsy result. Cyclosporine, Prednisone, Zinc-Sulfate baths and complete discontinuation of implicated medication achieved total symptom relief. A Basophil Activation Test (BAT) and Lymphocyte-Transformation- Test (LTT) were carried out using Beta1aInterferon, Deflazacort and Ibuprofen at different dilutions for each culprit medication (1/1,1/10,1/102,1/103). Glatiramer-Acetate(GA) hasn´t been reported as TEN/SJS cause, therefore neurology-department considered it as a secure alternative to Beta-1a-Interferon so it was in-vitro assessed likewise.
Results: BAT and LTT results were inconclusive. In vivo tests: Intradermal test to GA at progressive dilutions (1/1,1/10,1/102,1/103,1/104,1/105) resulted negative. Oral Challenge Tests to Acetaminophen-1 mg, Prednisone-30 mg and 1-gram Intravenous Methyl-prednisolone resulted negative.
Conclusion: Up-to-date cutaneous lesions limited to injection sites have been reported following Beta-1a interferon treatment but the former had not been involved in a widespread reaction yet. We present a rare case of TEN due to several drugs in which in-vitro tests have been unhelpful, to manage this condition. Further studies would be helpful to clarify its suitability, mainly in immunomodulating medication.